Drug Recall

HPS Pharmacies wish to advise that Sandoz, in consultation with the Therapeutic Goods Administration (TGA), have given notice of a drug recall for Irbesartan HCT Sandoz as follows:

Irbesartan HCT Sandoz 300/12.5
Irbesartan + Hydrochlorothiazide 300mg/12.5mg
ARTG 174724

Irbesartan HCT Sandoz 300/25
Irbesartan + Hydrochlorothiazide 300mg/25mg
ARTG 174724

The only batches affected by this recall are:

  • Irbesartan HCT Sandoz 300/12.5
    – Batch JB0118
  • Irbesartan HCT Sandoz 300/25
    – Batch JC7036
    – Batch JC7037

This drug recall has been initiated following identification of the impurity, N-nitrosodiethylamine (NDEA), in three batches of Irbesartan HCT Sandoz tablets. NDEA is classified as a probable human carcinogen. NDEA and the related compound, N-nitrosodimethylamine (NDMA), have been found in other angiotensin II receptor antagonists (sartans) from other manufacturers. Although studies do not suggest a markedly increased overall risk of cancer with short-term exposure to these compounds, chronic exposure may have adverse outcomes.

Please inspect your stock and quarantine all affected batches of Irbesartan HCT Sandoz. If HPS Pharmacies provide imprest management services to your facility, an HPS representative will inspect all stock stored in the designated imprest areas at the earliest opportunity. All affected products will be quarantined for return to the supplier and HPS Pharmacies will arrange for replacement stock as soon as possible. An HPS Pharmacies staff member will contact senior medical and nursing staff if there is an immediate impact to your facility.

Retain this notice in a prominent position, including in other related business units for one month. Report any problems identified with medicines, vaccines or medical devices to the TGA.

Should you require further information regarding this matter, please contact your pharmacist at HPS Pharmacies, or Sandoz on 1800 726 369.

Subscribe Knowledge Centre Updates

Enter your details to receive Knowledge Centre updates